Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have had jaundice with bilirubin and arrytghmia. Having CVI, gas, cough and blood in stool. All test normal

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 916 Questions
Question
Hi,

I have a question related to a systemic set of symptoms or symptoms occuring coincidentally with regards to my abdomen and legs. Overall I'm in good health. I am a runner and avid martial artist. My blood pressure is generally low or normal and my resting heart rate is about 60 beats/minute. Given my overall good health, over the past ten years I've noticed a number of symptoms arise that are cause for concern wondering it they are a problem now or could contribute to health issues as I age.

First, my GP initially noticed back in 2006 I appeared jaundice. I had blood drawn, and everything was normal except elevated unconjugated bilirubin, and was diagnosed with Gilbert's syndrome. Subsequent blood tests and abdominal scans ruled out any other diseases. I also see when I get stressed, exert myself physically, or get sick, the sclera of my eyes turn yellow. Additionally I have been diagnosed with an arrhythmia that is benign.

More recently though, I have noticed more severe symptoms that coincided with one another during their onset and have progressively gotten worse over the course of the past year. Initially I noticed small red dots appearing on my shins and ankles that blossomed into spider veins on my ankles, and was diagnosed with CVI. I had a venous ultrasound and was told the blood vessels in my legs were clear and I had a good pulse in my feet. At the same time, I noticed a pouch form in my crotch area everytime I would have large amounts of gas, had to cough, or get stressed, which I would think is more than likely an inguinal hernia. Finally, on and off depending on the amounts of stress I am going through, I notice copious amounts of blood in my stool and what appears to feel like an irritated area of my rectum the bleeding occurs from when I have a bowel movement. The blood in my stool has been a reoccurring symptom on and off since I was fifteen depending on stress. Additionally I notice small to copious amounts of bubbles/foamy urine and when I am stressed my upper right abdominal quadrant mildly aches. I have had a full ultrasound of my abdomen, and everything was healthy. I've had a dipstick done of my urine as well as a blood screen testing my liver, kidney, and thyroid function and everything was normal except again the unconjugated bilirubin. The only thing a little off was low sodium and potassium levels, but still within normal ranges.

As far as my lifestyle, I exercise daily and eat mostly vegetables whole grains, nuts and fish. My only real vice is bitter dark chocolate and a small cup of coffee which I consume on a daily basis. I do not smoke and very rarely drink. Any insights into my condition would greatly be appreciated.

Thank you, XXXXXXX
Posted Wed, 22 May 2013 in Liver and Gall Bladder
 
 
Answered by Dr. Ajit Naniksingh Kukreja 6 hours later
Hi XXXXXXX

Thanks for writing in

Seems you been undergoing lot of stress
Usually stress affects all systems of the body so better manage it

Regarding your symptoms :
1] Unconjugated bilirubin keep a watch and avoid hepatotoxic medicines
2] Bubbles in urine apparently nothing significant if all ultrasound etc are normal
3] Blood in stool - Get a colonoscopy done

Add a probiotic to your diet twice a day for three weeks
See a surgeon if you doubt inguinal hernia

Hope this helps
Do write back in case of concern
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor